| Model Number |
1806-1006 |
| Medical Device Problem Codes |
Positioning Failure (1158); Failure to Align (2522)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
Femur target device 1806-1008 / 1806-1006, missdrilling.Strike plate 1806-0150 could not be screwed in replacement was available.Surgical delay of 30min.Not longer.No other consequences reported.Additional information received from the op lead: the misdrilling occurred at the proximal end.The issue was resolved by using second targeting arm and later ordered.No patient impact, only 30min op time increase.The threading of strike plate impacted in a way that it cannot be threaded into the targeting arm anymore.
Additional Manufacturer Narrative
The reported event could be confirmed, since the device inspection shows signs of damage.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by improper handling.It could not be excluded that the device was pre-damaged during the last usage.Inspection is recommended prior to surgery.Finally, each device suffers from an intense and frequent use and due to damage found the device should not be used any longer.Referring to the long period since manufacturing [manufactured in 2013] the device has reached the end of its useful service-life and had fulfilled its tasks in former surgeries as intended.The device inspection revealed the following: visual inspection: the device received showed traces of an intense and frequent use identified by the general appearances of the surface [scratches and hammer marks].The inner thread of the nail handle was found to be damaged.Functional inspection: due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection: due to the nature of the returned device, a dimensional inspection was not possible.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
Event or Problem Description
Femur target device 1806-1008/1806-1006, missdrilling.Strike plate 1806-0150 could not be screwed in replacement was available.Surgical delay of 30min.Not longer.No other consequences reported.Additional information received from the op lead: the misdrilling occurred at the proximal end the issue was resolved by using second targeting arm and later ordered no patient impact, only 30min op time increase the threading of strike plate impacted in a way that it cannot be threaded into the targeting arm anymore.